Alert archive / Georgia / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Charleston, SC

September 1, 2007Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Sep 1, 2007, 5:31 PM EDT for Chatham County, Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 5:31 PM EDT (21:31 UTC)
Expired
Sep 1, 2007, 11:30 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text
Flood severity
None

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 6:48 PM EDTFLOODSavannah, GADISPATCH CENTER REPORTED APPROX 15 STREETS OR INTERSECTIONS BLOCKED DUE TO STANDING WATER. LAW ENFORCEMENT IS BLOCKADING MANY OF THESE AREAS AS QUICKLY AS POSSIBLE.
Sep 1, 9:12 PM EDTHEAVY RAIN 8.64Skidaway Island, GAREPORT FROM A SPOTTER FOR A SAVANNAH TELEVISION STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 012137
FFWCHS
GAC051-020330-
/X.NEW.KCHS.FF.W.0008.070901T2131Z-070902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1130 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN AXIS OF VERY HEAVY RAIN OCCURRING ACROSS SOUTHEAST CHATHAM 
  COUNTY. THE AREA OF HEAVY RAIN IS NEARLY STATIONARY. MUCH OF THE 
  RAIN IS FALLING ACROSS URBAN LOCATIONS SUCH AS DOWNTOWN 
  SAVANNAH...SKIDAWAY ISLAND...FORT PULASKI...AND OSSABAW ISLAND.    
  CHATHAM COUNTY EMERGENCY MANAGEMENT RECENTLY REPORTED              
  SEVERAL ROADS ARE AGAIN EXPERIENCING PROBLEMS WITH STANDING WATER. 
  AT THIS TIME...IT APPEARS FLOODING PROBLEMS WILL WORSEN THROUGH    
  THIS EVENING DUE TO AN AREA OF VERY HEAVY RAIN REMAINING ACROSS    
  THE WARNED AREA FOR SEVERAL HOURS. MANY OF THESE AREAS HAVE        
  ALREADY RECEIVED FROM 4 TO 8 INCHES OF RAIN SO FAR TODAY.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  ISLE OF HOPE...SANDFLY...
  WILMINGTON ISLAND...
  RIVERSIDE...RIVERSIDE...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3178 8118 3186 8115 3193 8121 3190 8124
      3192 8127 3208 8137 3220 8113 3210 8111
      3210 8099 3204 8094 3204 8085 3197 8084
      3195 8095 3193 8097 3191 8092 3185 8098
      3186 8104 3178 8105 3172 8113
TIME...MOT...LOC 2131Z 180DEG 0KT 3200 8098

$$

JRL
3 follow-up statements
000 
WGUS72 KCHS 012301
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SAT SEP 1 2007

GAC051-020330-
/X.CON.KCHS.FF.W.0008.000000T0000Z-070902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
654 PM EDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
CHATHAM COUNTY...

AT 652 PM EDT...DOPPLER RADAR INDICATED A BROAD AREA OF HEAVY 
RAINFALL EXTENDING FROM NEAR RICHMOND HILL...TO DOWNTOWN SAVANNAH 
AND FORT PULASKI. THIS AREA OF RAIN IS NEARLY STATIONARY. AT 648 
PM...CHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED NUMEROUS STREETS 
IN AND AROUND SAVANNAH PROPER WERE COVERED IN WATER AND IMPASSIBLE. 
THIS INCLUDES SECTIONS OF ABERCORN...HABERSHAM...AND VICTORY DRIVE. 
ANOTHER 2 TO 4 INCHES OF RAIN COULD FALL IN THESE AREAS...WHILE 
DOPPLER RADAR INDICATES AS MUCH AS 12 INCHES OF RAIN HAS ALREADY 
FALLEN IN A FEW AREAS BETWEEN WILMINGTON AND TYBEE ISLANDS. A VERY 
SERIOUS FLOOD THREAT EXISTS IN THE WARNED AREA. 

FLOODING IS EXPECTED IN AND AROUND BURROUGHS...GARDEN CITY...
ISLE OF HOPE...POOLER...PORT WENTWORTH...RIVERSIDE...SANDFLY...
SAVANNAH...TYBEE ISLAND...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
STREETS...HIGHWAYS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW-LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3178 8118 3186 8115 3193 8121 3190 8124
      3192 8127 3208 8137 3220 8113 3210 8111
      3210 8099 3204 8094 3204 8085 3197 8084
      3195 8095 3193 8097 3191 8092 3185 8098
      3186 8104 3178 8105 3172 8113
TIME...MOT...LOC 2254Z 180DEG 0KT 3200 8098

$$

JRL
000 
WGUS72 KCHS 020211
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 PM EDT SAT SEP 1 2007

GAC051-020330-
/X.CON.KCHS.FF.W.0008.000000T0000Z-070902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
1006 PM EDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
CHATHAM COUNTY...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A PERSISTENT AREA OF RAIN OVER CHATHAM COUNTY. ALTHOUGH THE 
INTENSITY OF THE RAIN HAS DIMINISHED...THE PERSISTENT SHOWERS OVER 
ALREADY SATURATED GROUND WILL MAINTAIN A FLOODING THREAT. LATEST 
OBSERVATIONS AT SKIDAWAY ISLAND REPORTS 8.5 INCHES OF RAIN TODAY

FLASH FLOODING IS EXPECTED IN AND AROUND BURROUGHS...GARDEN CITY...
ISLE OF HOPE...POOLER...PORT WENTWORTH...RIVERSIDE...SANDFLY...
SAVANNAH...TYBEE ISLAND...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT 
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3178 8118 3186 8115 3193 8121 3190 8124
      3192 8127 3208 8137 3220 8113 3210 8111
      3210 8099 3204 8094 3204 8085 3197 8084
      3195 8095 3193 8097 3191 8092 3185 8098
      3186 8104 3178 8105 3172 8113
TIME...MOT...LOC 0206Z 180DEG 0KT 3200 8098

$$
000 
WGUS72 KCHS 020327
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT SAT SEP 1 2007

GAC051-020335-
/X.EXP.KCHS.FF.W.0008.000000T0000Z-070902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
1125 PM EDT SAT SEP 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR CHATHAM
COUNTY...

HEAVY RAINFALL HAS ENDED OVER THE COUNTY...THUS THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE. LIGHT SHOWERS WILL CONTINUE 
OVERNIGHT.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3178 8118 3186 8115 3193 8121 3190 8124
      3192 8127 3208 8137 3220 8113 3210 8111
      3210 8099 3204 8094 3204 8085 3197 8084
      3195 8095 3193 8097 3191 8092 3185 8098
      3186 8104 3178 8105 3172 8113
TIME...MOT...LOC 0325Z 180DEG 0KT 3200 8098

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 5:21 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 1, 5:21 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SAT SEP 1 2007

.SYNOPSIS...
TODAY INTO TONIGHT...A SURFACE COOL FRONT APPROACHING FROM THE
NORTH...A SURFACE TROUGH TO THE SOUTH AND A TROUGH NEAR COASTAL
COUNTIES WILL COMBINE WITH A FLOW OF DEEP TROPICAL MOISTURE TO
PRODUCE UNSETTLED CONDITIONS THROUGH THE HOLIDAY WEEKEND. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION FROM THE NORTH BY THE
MIDDLE OF NEXT WEEK...AND WILL REMAIN OVER THE REGION INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CRITICAL ASPECTS OF 12Z GFS/NAM GUIDANCE DIFFERED SIGNIFICANTLY.
THIS FORECAST INCORPORATED ASPECTS OF BOTH FORECASTS...BUT
DISCARDED SOME DETAILS...INCLUDING AN UNREASONABLE SURGE OF DRIER
AIR DEPICTED BY THE NAM...NOT SUPPORTED BY ONGOING TRENDS...AND
THE QUESTIONABLE GFS DEVELOPMENT OF A RATHER DEEP COASTAL
LOW...PERHAPS A RESULT OF CONVECTIVE FEEDBACK. AS A COMPROMISE...
EXPECT THE REGION TO REMAIN WITHIN THE PLUME OF DEEP MOISTURE ON
THE PERIPHERY OF THE ATLANTIC RIDGE...NORTH OF A SURFACE TROUGH
LOCATED JUST SOUTH OF THE FORECAST AREA. MEANWHILE...THE SURFACE
BOUNDARY NORTH OF THE REGION WILL MAKE PROGRESS TOWARD THE REGION
BUT LIKELY NOT ENOUGH TO PROVIDE SIGNIFICANT DRYING.
HOWEVER...THIS BOUNDARY MAY PRESS FAR ENOUGH SOUTH TO PUSH A
TIGHTENING BAROCLINIC ZONE INTO THE REGION...ENHANCING ASCENT
ALREADY PROVIDED BY UPPER DIVERGENCE SOUTH OF A CORRIDOR OF 40-60
KNOT 300-200 MB WINDS...AND BY SHORTWAVES EMBEDDED WITHIN THE
PLUME OF TROPICAL MOISTURE. THIS SCENARIO....ACCOMPANIED BY LOW
LEVEL CONVERGENCE ALONG THE TROUGH TO THE SOUTH...POSSIBLY
SUPPORTING ADDITIONAL INDIVIDUAL/WEAK WAVES OF LOW PRESSURE...AND
A PERSISTENT SW-NE COASTAL TROUGH...AND BY PWATS EXCEEDING 2
INCHES...WILL FAVOR PERIODS OF HEAVY RAIN...ESPECIALLY ACROSS S/E
COUNTIES...TONIGHT. GUIDANCE SUGGESTS THAT...AS WAS THE CASE
DURING THE PAST COUPLE OF NIGHTS...ONGOING NUMEROUS
SHOWERS/THUNDERSTORMS MAY DECREASE IN COVERAGE FOR A TIME THIS
EVENING...AND THIS IS SUPPORTED BY UPSTREAM RADAR TRENDS. THEN...
PRECIP COVERAGE MAY THEN INCREASE AGAIN OVERNIGHT.

DUE TO RAINFALL THAT HAS ALREADY OCCURRED...AND DUE TO FAVORABLE
PATTERN FOR ADDITIONAL HEAVY RAINFALL...ISSUED A FLOOD WATCH FOR
SOUTHERN COUNTIES...EXTENDING NORTHEAST ALONG THE COAST. IF THE
COOL FRONT ADVANCES FARTHER THAN EXPECTED...PER THE NAM...LATER
SHIFTS MAY OPT TO DISCONTINUE NORTHERN PORTIONS OF THE WATCH. ON
THE OTHER HAND...IF HEAVY PRECIP PERSISTS ACROSS INLAND
COUNTIES...WHERE RAINFALL AMOUNTS HAD REMAINED LIMITED THUS FAR...
MAY YET NEED TO EXPAND AREAL COVERAGE OF THE WATCH.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
EXPECT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY...
WITH PWATS EXCEEDING 2 INCHES AND SYNOPTIC/MESOSCALE PARAMETERS
SUPPORTING LOCALLY EXCESSIVE RAINFALL. PRECIP COVERAGE MAY TAPER
SUNDAY NIGHT...BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
OVERALL GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD...WITH A FEW MINOR DIFFERENCES WITH HANDLING OF FRONTAL
BOUNDARY PROGRESSION IN THE LABOR DAY THROUGH TUESDAY TIME FRAME.

THE 12Z NAM SOLUTION IS MUCH FASTER THAN THE 12Z GFS...SUGGESTING A
POTENTIALLY DRY LABOR DAY. THE GFS IS SLOWER WITH PROGRESSING THE
FRONTAL BOUNDARY AS IT ALLOWS AN AREA OF LOW PRESSURE TO DEVELOP
ALONG IT AND PUSH EASTWARD INTO THE ATLANTIC. THIS SOLUTION IS
SUPPORTED BY THE 12Z ECMWF AND THE 12Z CANADIAN...SHIFTING THE
SYSTEM OFF THE SC/GA COAST MONDAY NIGHT AND ALLOWING DEEP LAYER RH
TO PUSH SOUTH OF THE REGION BY TUE AM. WILL FOLLOW CONSENSUS AND
KEEP HIGH CHC POPS GOING FOR MONDAY...WITH BEST PROBABILITIES CLOSER
TO THE COAST. AS THE AREA OF LOW PRESSURE PULLS AWAY FROM THE GA/SC
COAST MON NIGHT...HIGH PRESSURE WILL BEGIN TO BUILD FROM THE NORTH.
WILL CARRY SLGT CHC POPS MON NIGHT FOR ANY LINGERING SHWR/TSTM
ACTIVITY.

HIGH PRESSURE WILL THEN CONTINUE TO BUILD INTO THE REGION TUE
THROUGH SATURDAY. WILL CARRY SLGT CHC POPS TUESDAY ACROSS PORTIONS
OF SE GEORGIA CLOSEST TO DEEPER MOISTURE. ELSEWHERE...SURFACE
DEWPOINTS SHOULD FALL SUFFICIENTLY TO PRECLUDE ANY SHWRS/TSTMS FROM
DEVELOPING. WILL GO WITH A DRY FORECAST ACROSS THE AREA TUE NIGHT
AND WED AS DEEP MOISTURE REMAINS WELL SOUTH OF THE CWA. LONG NE
FETCH ON THE SOUTHERN END OF HIGH PRESSURE MAY ALLOW A SHWR/TSTM TO
ROLL IN OFF THE ATLANTIC WED NIGHT...SO WILL CARRY SLGT CHC POPS
FOR COASTAL GA ZONES.

HIGH PRESSURE WILL BUILD INTO THE WESTERN ATLANTIC THURSDAY THROUGH
SATURDAY...ALLOWING RETURN FLOW TO RE-ESTABLISH ITSELF OVER THE
AREA. AS SURFACE DEWPOINTS AND DEEP LAYER RH BEGIN TO INCREASE
ACROSS THE REGION...EXPECT A FEW MAINLY AFTERNOON/EVENING
SHWRS/TSTMS TO DEVELOP ALONG SEA BREEZE AS IT PUSHES INLAND...AND
WILL CARRY SLGT CHC POPS THU THROUGH SAT.

TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN CLOSE TO CLIMO.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
CONDITIONS THIS AFTERNOON/EVENING WILL RANGE FROM VFR/MVFR OUTSIDE
SHOWERS/THUNDERSTORMS...TO IFR OR LOWER WITHIN SHOWERS/THUNDERSTORMS...
WHICH SHOULD IMPACT BOTH TERMINALS. OVERNIGHT...LOW LEVEL MOISTURE
WILL AGAIN SUPPORT PREVAILING MVFR/IFR CONDITIONS AT BOTH
TERMINALS...WITH IFR OR LOWER CONDITIONS WITHIN
SHOWERS/THUNDERSTORMS...WHICH SHOULD MORE FREQUENTLY IMPACT KSAV.
PREVAILING CONDITIONS OUTSIDE PRECIPITATION SHOULD GRADUALLY
IMPROVE SUNDAY...BUT AT LEAST PERIODS OF IFR OR LOWER CONDITIONS
WILL REMAIN POSSIBLE WITHIN SHOWERS/THUNDERSTORMS...AGAIN EXPECTED
TO BECOME NUMEROUS ACROSS THE REGION.

EXTENDED AVIATION OUTLOOK...COULD BE LOOKING AT PROLONGED PERIODS
OF MVFR/IFR CONDITIONS INTO EARLY NEXT WEEK...WITH PWATS 2 TO 2.5
INCHES...STRONG MOISTURE CONVERGENCE AND GOOD LIFT EXPECTED.
IMPROVING CONDITIONS EXPECTED BY TUE AND WED.

&&

.MARINE...
THE COASTAL TROUGH APPEARS TO BE SHARPENING...AND NE WINDS HAD
INCREASED TO SCSEC CRITERIA ACROSS ALL NEARSHORE ZONES...INCLUDING
CHC HARBOR. UPDATED FORECASTS TO ADD SCSEC HEADLINES...AT LEAST
THROUGH THIS EVENING. THEN...EXPECT THE SURFACE PRESSURE GRADIENT
TO REMAIN RATHER TIGHT OVER THE WATERS...DUE IN PART TO THE
SURFACE BOUNDARY APPROACHING FROM THE NORTH AND IN PART TO THE
SW/NE TROUGH THAT WILL PERSIST OVER OR CLOSE TO NEARSHORE WATERS
OVERNIGHT THROUGH SUNDAY NIGHT. HOWEVER...FEEL THAT 12Z NAM
GUIDANCE DRIVES THE SURFACE FRONT TOO AGGRESSIVELY INTO THE REGION
FROM THE NORTH...WHILE THE GFS UNREALISTICALLY DEVELOPS A SURFACE
LOW OVER THE WATERS SUNDAY NIGHT. AS A COMPROMISE...HELD
WINDS/SEAS JUST BELOW HEADLINE CRITERIA LATER TONIGHT THROUGH
SUNDAY NIGHT...BUT ADDITIONAL SCSEC HEADLINES MAY YET BE REQUIRED.

HEAVY RAINS WILL CONTINUE REDUCE VSBYS TO LESS THAN 1 NM INTO AT
LEAST SUNDAY EVENING...AND WILL CONTINUE TO INCLUDE MENTION IN
HWO/FCST.

THE AREA OF LOW PRESSURE OFF THE SC/GA COAST...WILL CONTINUE TO PUSH
EASTWARD INTO THE ATLANTIC MON AND MON NIGHT. AS THE SYSTEM PUSHES
EASTWARD...HIGH PRESSURE WILL BUILD FROM THE NORTH...AND WILL REMAIN
THE DOMINANT WEATHER FEATURE THROUGH THE UPCOMING WORK WEEK. WILL
NEED TO MONITOR STRENGTH OF HIGH PRESSURE BUILDING FROM THE NORTH
WEDNESDAY THROUGH THURSDAY...AS SCSEC OR SCA HEADLINES MAY BE
NECESSARY IF GRADIENT PINCHES ENOUGH. OTHERWISE...WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW HEADLINE CRITERIA MONDAY THROUGH THURSDAY.

RIP CURRENTS...LOCAL GUIDANCE...INCORPORATING ONSHORE WINDS AROUND
20 MPH WITH SWELL HEIGHTS LESS THAN 3 FT...YIELDED A LOW RISK OF
RIP CURRENTS SUNDAY. HOWEVER...EVEN SLIGHTLY HIGHER WINDS...OR
SLIGHTLY GREATER SWELL...WILL PUSH THE RISK INTO THE MODERATE
CATEGORY. THE SAME SCENARIO WILL HOLD TRUE FOR LABOR DAY.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDES WILL REMAIN BELOW CRITICAL LEVELS AROUND MIDNIGHT
TONIGHT. IF THE ONSHORE FLOW BECOMES SUFFICIENTLY
STRONG...AFTERNOON HIGH TIDES COULD APPROACH SHALLOW COASTAL
FLOODING CRITERIA SUNDAY AND LABOR DAY...ESPECIALLY ON CHARLESTON
HARBOR. OTHERWISE...THE GREATEST CONCERN WILL REMAIN FOR AN
ENHANCED FLOOD THREAT IF HEAVY RAIN OCCURS WITH HIGH TIDES FOR THE
REST OF THE WEEKEND.

MINOR BEACH EROSION MAY OCCUR AROUND THE TIMES OF HIGH TIDE
TONIGHT THROUGH LABOR DAY. WILL MAINTAIN MENTION IN THE HWO.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GAZ099>101-114>119-
     137>141.
SC...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR SCZ047>051.
MARINE...NONE.

&&

SPR/JRJ
Hazardous weather outlook, Sep 1, 4:27 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT SAT SEP 1 2007

GAZ087-088-SCZ040-042>045-021000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
427 PM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
TODAY. REMAIN ALERT FOR FLASH FLOOD WARNINGS AND FLOOD ADVISORIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
SUNDAY. FLOOD WATCHES...FLASH FLOOD WARNINGS OR FLOOD ADVISORIES
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ099>101-114>119-137>141-SCZ047>051-021000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
427 PM EDT SAT SEP 1 2007

...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...MODERATE RISK OF RIP CURRENTS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON AREA
BEACHES THROUGH TONIGHT. REFER TO THE SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ON AREA BEACHES SUNDAY THROUGH LABOR DAY...DUE TO PERSISTENT
ONSHORE WINDS AND SMALL SWELL.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION THROUGH
LABOR DAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-370-374-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 PM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY
RAIN...OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM. STRONGER
THUNDERSTORMS MAY ALSO PRODUCE WIND GUSTS EXCEEDING 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN
SUNDAY...OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JRJ

In the hours before

Local storm report, Sep 1, 12:19 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1219 PM EDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     FLOOD            BEAUFORT                32.43N 80.67W
09/01/2007                   BEAUFORT           SC   LAW ENFORCEMENT

            COUNTY EMERGENCY OPERATIONS CENTER REPORTS MOST OF
            DOWNTOWN BEAUFORT FLOODED.

&&

SEK
Local storm report, Sep 1, 12:22 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 PM EDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     FLOOD            HILTON HEAD ISLAND      32.22N 80.75W
09/01/2007                   BEAUFORT           SC   LAW ENFORCEMENT

            2 TO 3 FEET STANDING WATER ON HWY 278 NOW CLOSED NEAR
            WEXFORD VILLAGE. HOPE AVE AND LAGOON RD ALSO CLOSED.

&&

SEK
Local storm report, Sep 1, 12:28 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 PM EDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     FLOOD            6 ESE PORT ROYAL        32.35N 80.60W
09/01/2007                   BEAUFORT           SC   LAW ENFORCEMENT

            ON ST.HELENA ISLAND 2 FEET STANDING WATER ON HWY 21 THE
            SEA ISLAND PARKWAY NOW CLOSED. SEASIDE RD ALSO CLOSED.

&&

SEK
Local storm report, Sep 1, 12:49 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLOOD            2 N SKIDAWAY ISLAND     31.96N 81.05W
09/01/2007                   CHATHAM            GA   PUBLIC

            PUBLIC REPORTED 1.5 FT OF STANDING WATER AT AN UNDERPASS.
            ALSO A MAJOR ROAD IN TOWN IS CLOSED DUE TO HIGH WATER. IT
            IS REPORTED IMPASSABLE BY CAR.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:25 AM EDTSpecial Marine WarningCHS47 min
Sep 1, 6:38 AM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty97 min
Sep 1, 7:52 AM EDTAreal Flood AdvisoryCHSChatham2 hr
Sep 1, 8:17 AM EDTFlash Flood WarningCHSChatham103 min
Sep 1, 11:44 AM EDTAreal Flood AdvisoryCHSChatham61 min
Sep 1, 12:06 PM EDTFlash Flood WarningCHSChatham6 hr
Sep 1, 4:38 PM EDTFlood WatchCHSBulloch, Candler, Effingham, Evans, Long, Tattnall29 hr
Sep 1, 5:02 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty, McIntosh88 min
Sep 1, 6:22 PM EDTAreal Flood AdvisoryCHSBryan, Liberty, McIntosh113 min
Sep 1, 7:12 PM EDTFlash Flood WarningCHSBryan6 hr
Sep 1, 7:58 PM EDTAreal Flood AdvisoryCHSLiberty, McIntosh2 hr

Nearby

Flash Flood Warnings in Georgia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.